Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 232, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 14, 2017, 4:11 AM CDT for Lancaster County, Seward County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:11 AM CDT (09:11 UTC)
- Expired
- Aug 14, 2017, 4:45 AM CDT
- In force
- 34 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 77 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 451 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.6
The text
As transmitted.
373
WUUS53 KOAX 140911
SVROAX
NEC109-159-140945-
/O.NEW.KOAX.SV.W.0232.170814T0911Z-170814T0945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
411 AM CDT MON AUG 14 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Central Lancaster County in southeastern Nebraska...
Southeastern Seward County in southeastern Nebraska...
* Until 445 AM CDT
* At 411 AM CDT, a severe thunderstorm was located near Pleasant
Dale, or 15 miles west of Lincoln, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Milford, Pleasant Dale, Roca, Denton, Pawnee State
Recreation Area and Conestoga State Recreation Area.
This includes the following highways...
Highway 77 in Nebraska between mile markers 54 and 63.
Interstate 80 in Nebraska between mile markers 382 and 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4071 9708 4083 9706 4089 9658 4065 9660
4069 9686
TIME...MOT...LOC 0911Z 271DEG 34KT 4079 9699
HAIL...1.00IN
WIND...60MPH
$$
SMITH1 follow-up statement
256
WWUS53 KOAX 140948
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
448 AM CDT MON AUG 14 2017
NEC109-159-140958-
/O.EXP.KOAX.SV.W.0232.000000T0000Z-170814T0945Z/
Lancaster NE-Seward NE-
448 AM CDT MON AUG 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LANCASTER AND
SOUTHEASTERN SEWARD COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4071 9708 4083 9706 4089 9658 4065 9660
4069 9686
TIME...MOT...LOC 0948Z 271DEG 34KT 4078 9654
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:06 AM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 14, 3:06 AM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 306 AM CDT Mon Aug 14 2017 .SHORT TERM...(Today through Wednesday) Issued at 300 AM CDT Mon Aug 14 2017 Main forecast concern will deal with timing and extent of showers and thunderstorms in the short term. Weak and rather diffuse surface boundary extended from low pressure over southwest Minnesota into northern Nebraska at 07Z. Scattered convection was occurring ahead of the boundary from north central Iowa through northeast and central Nebraska. An upper level trough from Minnesota into northeast Nebraska was also helping to support the convection. Models are similar in pushing the surface boundary a bit further south this morning before stalling in the vicinity of the I-80 corridor in Iowa and Nebraska. The showers and thunderstorms are expected to diminish through the morning as the upper trough moves east of the area, but redevelop by late afternoon and evening as instability increases along the boundary and low level jet picks up for a time this evening. Boundary gradually washes out across the area after midnight Tuesday with 850mb flow becoming more westerly and also diminishing during that time. A stronger upper trough and surface system move into the region late Tuesday into Wednesday bringing a better chance of storms and more significant rain to the area. .LONG TERM...(Wednesday night through Sunday) Issued at 300 AM CDT Mon Aug 14 2017 Depending on model there is some chance of lingering showers in eastern parts of the area Wednesday evening but otherwise drying out during the night and into Thursday. The chance for more showers and storms returns Thursday night and Friday as the next upper trough swings through the area. Models at this time frame do show some significant differences however with the GFS slower and stronger with its solution. Current PoPs generally on the lower end at this time for this period which should suffice until later runs possibly show better agreement. Warmer temperatures also look to return for the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1150 PM CDT Sun Aug 13 2017 Some MVFR ceilings and visibilities will be possible later tonight with chances highest at KOFK. Tstm chances seem to low to mention until maybe Monday afternoon, but confidence that far out of being at the TAF sites is too low to include. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Fobert LONG TERM...Fobert AVIATION...Miller
Hazardous weather outlook, Aug 13, 10:50 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Omaha/Valley NE 1050 PM CDT Sun Aug 13 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-141645- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1050 PM CDT Sun Aug 13 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY Isolated to scattered thunderstorms may occur overnight, but the overall chance of severe storms is low. A few thunderstorms are possible again on Monday afternoon and evening. Storms could approach severe limits over parts of the area. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY Thunderstorms are possible on Tuesday afternoon and evening, continuing through Tuesday night. Storms again are likely to develop toward central to northeast Nebraska and then move across the area through the evening and overnight hours. Storms may be strong to severe, with damaging winds and large hail the main risks. In addition, localized heavy rainfall is possible. Chances for on and off thunderstorms return on Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight or Monday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:08 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 52 min |
| Aug 13, 7:44 PM CDT | Special Weather Statement | OAX | Knox | 31 min |
| Aug 13, 7:59 PM CDT | Special Weather Statement | OAX | Knox | 46 min |
| Aug 13, 8:21 PM CDT | Severe Thunderstorm Warning | OAX | Knox, Pierce | 39 min |
| Aug 13, 8:25 PM CDT | Special Weather Statement | OAX | Knox | 50 min |
| Aug 13, 8:57 PM CDT | Special Weather Statement | OAX | Pierce | 33 min |
| Aug 13, 9:00 PM CDT | Special Weather Statement | OAX | Antelope | 15 min |
| Aug 14, 4:48 PM CDT | Special Weather Statement | OAX | Richardson | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.